Alert archive / Texas / Flash Flood Warnings in 2012

Flash Flood Warning 18, NWS Houston/Galveston, TX

February 15, 20124 counties in Texas

NWS Houston/Galveston, TX issued this flash flood warning at Feb 15, 2012, 1:46 PM CST for 4 counties in Texas. It was in force for 104 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 15, 2012, 1:46 PM CST (19:46 UTC)
Expired
Feb 15, 2012, 3:30 PM CST
In force
104 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
None

Counties Grimes County, TX, Montgomery County, TX, San Jacinto County, TX, Walker County, TX

The radar

The Houston radar (KHGX), 137 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.8 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2012-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 83 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2012-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 283 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
83 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
283 m²/s²
0-3 km storm-relative helicity
435 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

943 
WGUS54 KHGX 151946
FFWHGX
TXC185-339-407-471-152130-
/O.NEW.KHGX.FF.W.0018.120215T1946Z-120215T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
146 PM CST WED FEB 15 2012

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN MONTGOMERY COUNTY IN SOUTHEAST TEXAS...
  WESTERN SAN JACINTO COUNTY IN SOUTHEAST TEXAS...
  SOUTHERN GRIMES COUNTY IN SOUTHEAST TEXAS...
  WALKER COUNTY IN SOUTHEAST TEXAS...

* UNTIL 330 PM CST

* AT 140 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THAT SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL CONTINUE TO 
  DEVELOP AND MOVE ACROSS AREAS THAT HAVE ALREADY RECEIVED 1 TO 3 
  INCHES OF RAIN TODAY. SOME FLOODING HAS ALREADY BEEN REPORTED 
  IN HUNTSVILLE AND NAVASOTA. AN ADDITIONAL 1 TO 2 INCHES OF RAIN 
  IS POSSIBLE ACROSS THE WARNED AREA THIS AFTERNOON...WHICH WILL
  LIKELY CAUSE ADDITIONAL FLOODING.     

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  HUNTSVILLE...NAVASOTA...HUNTSVILLE STATE PARK AND NEW WAVERLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY CAUSE FLOODING OF LAND
ADJACENT TO SMALL CREEKS AND BAYOUS. ADDITIONALLY...FRONTAGE ROADS...
HIGHWAY UNDERPASSES...FARM-TO-MARKET AND OTHER SECONDARY ROADS MAY
FLOOD. AVOID LOCATIONS WHERE WATER COVERS THE GROUND!

&&

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 3087 9534 3064 9521 3044 9571 3025 9605
      3030 9610 3031 9610 3031 9611 3034 9614
      3035 9615 3042 9611 3042 9609 3047 9614
      3049 9613 3068 9585

$$
1 follow-up statement
190 
WGUS74 KHGX 152131
FFSHGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
331 PM CST WED FEB 15 2012

TXC185-339-407-471-152144-
/O.EXP.KHGX.FF.W.0018.000000T0000Z-120215T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRIMES TX-MONTGOMERY TX-SAN JACINTO TX-WALKER TX-
331 PM CST WED FEB 15 2012

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN WALKER...
NORTHWESTERN SAN JACINTO...NORTHWESTERN MONTGOMERY AND SOUTHERN
GRIMES COUNTIES WILL BE ALLOWED TO EXPIRE AT 330 PM CST...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE BEGUN TO RECEDE...WITH A DIMINISHING 
FLOOD THREAT. NUMEROUS REPORTS OF FLOODING WERE RECEIVED FROM GRIMES
AND WALKER COUNTIES. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT 
TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CREEKS...STREAMS...BAYOUS..AND FARM-TO-MARKET OR OTHER
SECONDARY ROADS MAY FLOOD QUICKLY. AVOID LOCATIONS WHERE WATER COVERS
THE GROUND!

&&

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 3087 9534 3064 9521 3044 9571 3025 9605
      3030 9610 3031 9610 3031 9611 3034 9614
      3035 9615 3042 9611 3042 9609 3047 9614
      3049 9613 3068 9585

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Feb 15, 12:00 PM CST, 1 hour 46 minutes earlier.

Area forecast discussion, Feb 15, 12:00 PM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1200 PM CST WED FEB 15 2012

.AVIATION...
ACTIVE DAY ACROSS THE ENTIRE FORECAST AREA...WITH STRONG NORTHERN
STORMS WHILE POCKETS OF DENSE FOG BLANKET THE COAST. THE NEXT 3
TO 4 HOURS WILL BE THE WINDOW OF OPPORTUNITY FOR TSRA...WITH
POINTS FROM THE CITY NORTHWARD BEING TARGETED FOR THE HIGHEST
PROBABILITY OF STRONG CONVECTION. LATE THIS AFTERNOON THROUGH THE
EVENING...LOW DECKS CONTINUE WITH PERIODS OF LIGHT RAIN TO SCATTERED
SHOWERS AHEAD OF THE MAIN COLD FRONT. DUE TO A WEAK POST-FRONTAL
N-S GRADIENT (AS THE HIGH CELL TRAVELS MORE EAST THAN SOUTH) THE
FRONT IS TIMED TO PASS ACROSS KCLL AROUND 03Z...SLOWING UP THROUGH
THE CITY AT MIDNIGHT ...AND THEN TO THE COAST SHORTLY SHORTLY
BEFORE SUNRISE. AHEAD OF THIS BOUNDARY...ESPECIALLY FROM THE CITY
SOUTHWARD...LIFR TO IFR CEILINGS WITH POSSIBLE FOG RE- DEVELOPMENT
THROUGH SUNRISE. DRIER AIR WILL WORK ITS WAY INTO THE LOWER LEVELS
BY MID-MORNING... SCOURING OUT THE LOW CLOUDS TO MID- LEVEL DECKS
UNDER A LIGHT NW WIND TO CLOSE OUT THE PERIOD. 31

&&

.PREV DISCUSSION... /ISSUED 1014 AM CST WED FEB 15 2012/

UPDATE...
SEE MORNING UPDATE BELOW.

DISCUSSION...
ANOTHER COMPLICATED FORECAST TODAY WITH STRONG CONVECTION
DEVELOPING OVER THE WESTERN ZONES AND DENSE SEA FOG PLAGUING THE
COASTAL ZONES. AT 15Z...A SURFACE TROUGH EXTENDED FROM NEAR WACO
SOUTHWARD TO ALICE. CONVECTION HAS BEEN DEVELOPING AND
INTENSIFYING NEAR THIS FEATURE THIS MORNING. AS THE TROUGH EDGES
EAST...AM EXPECTING LOW LEVEL CONVERGENCE TO STRENGTHEN. UPPER
LEVEL WINDS WILL ALSO BECOME MORE FAVORABLE AS SE TX FALLS INTO A
RIGHT REAR QUAD. TEXAS A AND M LAUNCHED A 15Z SOUNDING AND THE
SOUNDING SHOWS FAIRLY STEEP MID LEVEL LAPSE RATES AND LI VALUES OF
-4. WILL MAINTAIN LIKELY POPS AND ADD SEVERE WORDING FOR AREAS
ALONG AND NORTH OF I-10. WILL MAINTAIN THE DENSE FOG ADVISORY FOR
GALVESTON AND CHAMBERS COUNTIES DUE TO THE SEA FOG. THERE WILL
PROBABLY BE SEVERAL UPDATES DURING THE DAY. 43

PREV DISCUSSION... /ISSUED 436 AM CST WED FEB 15 2012/

DISCUSSION...
SHOULD BE AN ACTIVE DAY ACROSS SE TX AS A COLD FRONT MOVES IN FROM
THE NORTH. AS PER CURRENT TRENDS PCPN ALREADY GETTING STARTED OVER
THE NEARSHORE WATERS WITH STRONG WAA ALREADY IN PLACE. WHILE THESE
RAINS ARE A GIVEN SOMEWHAT...CONFIDENCE REMAINS LOW WITH THE POSS-
IBILITY OF SEVERE WX WITH THIS ACTIVITY. PROGS OF STRONG LIFT JUST
AHEAD OF/ALONG THE FRONT ITSELF...COMBINED WITH ABUNDANT LOW-LEVEL
MOISTURE/DEEP IN-FLOW SHOULD HELP TO PRODUCE TSRAS THIS AFTN. HOW-
EVER THE BEST JET DYNAMICS APPEAR TO BE JUST NNE OF THE REGION AND
THEN THERE ARE THE QUESTIONS OF HOW UNSTABLE OUR AIRMASS CAN ACTU-
ALLY GET WITH THE PERSISTENT CLOUDS. SO BASED ON THESE CONCERNS...
WILL LIKELY KEEP THE MENTION OF SEVERE OUT OF THE ZONES TODAY WITH
FURTHER ELABORATION IN THE HWO.

THE BREAK IN BETWEEN WX SYSTEMS EXPECTED TO BE BRIEF AS MODELS ARE
STILL INSISTENT/CONSISTENT WITH THE DEVELOPMENT/PASSAGE OF THE UP-
PER LEVEL TROF FROM THE WEST AND A SFC COASTAL LOW FROM THE SW FOR
FRI/FRI NIGHT/SAT. AT THIS TIME...DYNAMICS DO APPEAR SLIGHTLY MORE
FAVORABLE FOR STRONG/SEVERE TSRA DURING THIS PERIOD WHEN COMPARING
WITH THE ONE TODAY. BUT HAVING SAID...THAT THERE IS STILL A LOT OF
WX TO BE HAD BETWEEN NOW AND THEN. SHOULD THESE GRAND SCHEMES COME
TOGETHER...A DRY/QUIET WEEKEND MAY BE ON TAP AS ALL THESE FEATURES
EXIT OFF TO THE EAST. BUT WITH THIS RATHER ATYPICAL LA NINA WINTER
PATTERN IN PLACE THE ACTIVE SRN STREAM JET IS FCST BE BACK BY MON.
41

MARINE...
SOUTHEAST WINDS WILL BECOME SOUTHERLY TODAY AS THE LOWER PRESSURES
ACROSS WEST TEXAS MOVE EAST. PATCHY FOG WILL BE POSSIBLE MAINLY IN
THE GALVESTON BAY AREA THIS MORNING. SHOWERS WILL BE INCREASING IN
COVERAGE OVER THE GULF WATERS AND BAYS TODAY WITH ISOLATED
THUNDERSTORMS. A PACIFIC COLD FRONT WILL REACH THE COAST AFTER 9 PM
AND LEADING TO NORTHERLY WINDS OF 10 TO 15 KNOTS. STILL NOT A CLEAR
PICTURE ON THE COASTAL LOW SCENARIO THAT MODELS HAVE BEEN PAINTING
FRIDAY AND SATURDAY. GENERALLY NORTHEAST WINDS INCREASING THEN THE
LOW MOVES THROUGH AND NORTHWEST WINDS DEVELOP BUT THE RECENT MODEL
TRENDS HAVE BEEN WEAKER WITH THE WINDS AND HAVE JUST TWEAKED THE
PREVIOUS WINDS DOWN A FEW KNOTS UNTIL THE MODELS HOPEFULLY COME INTO
BETTER AGREEMENT. SHOULD REACH SCEC/SCA CONDITIONS ON SATURDAY ON
THE BACK SIDE OF THE SYSTEM.
45

AVIATION...
CIGS CONTINUE TO SLOWLY LOWER OVER THE AREA WITH MOST NOW 400-900FT.
A FEW LIGHT SPRINKLES AS WELL BUT WITH THE APPROACHING UPPER JET AND
THE INCREASING MOISTURE EXPECT SHRA TO DEVELOP AND MOVE THROUGH THE
AREA BY LATE MORNING AND THEN MAY SWITCH OVER WITH A FEW
THUNDERSTORMS ESPECIALLY AFTER 19Z. HAVE ADDED TEMPO SHOWERS FOR
ROUGHLY THE 19-23Z TIMEFRAME WITH THE ARRIVAL OF THE BEST LIFT AND
THE SLOW EASTWARD PROGRESSION OF THE COLD FRONT AND PREFRONTAL
TROUGHING. CIGS MAY DROP AGAIN FOR HOU/SGR/LBX/GLS THIS EVENING
BEFORE THE FRONT FINALLY COMES THROUGH AND TAKES THE LL MOISTURE.
45

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      47  65  47  64  49 /  10  10  10  20  60
HOUSTON (IAH)              51  68  49  66  49 /  20  10  10  30  60
GALVESTON (GLS)            58  66  56  65  56 /  30  10  10  40  60

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...DENSE FOG ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
     CHAMBERS...GALVESTON.

GM...DENSE FOG ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
     GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
     TO FREEPORT OUT 20 NM.

     SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL NOON CST TODAY FOR THE
     FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT 20 TO 60 NM.

&&

DISCUSSION...42
AVIATION/MARINE...31
Hazardous weather outlook, Feb 15, 10:33 AM CST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1033 AM CST WED FEB 15 2012

TXZ163-164-176>179-195>200-210>213-226-227-235>237-160000-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-
HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY-POLK-
SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
1033 AM CST WED FEB 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

...STRONG TO SEVERE STORMS POSSIBLE NORTH OF A COLUMBUS TO
GALVESTON LINE THIS AFTERNOON...

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS SOUTHEAST TEXAS THIS AFTERNOON WITH THE PASSAGE OF A COLD
FRONT AND AN UPPER LEVEL DISTURBANCE. SOME OF THESE STORMS COULD
BE STRONG TO SEVERE WITH VERY GUSTY WINDS...LARGE HAIL AND
LOCALLY HEAVY RAINFALL. EVEN AN ISOLATED TORNADO WILL BE POSSIBLE
THIS AFTERNOON. AREAS NORTH OF A COLUMBUS TO GALVESTON LINE HAVE
THE GREATEST POTENTIAL FOR HAZARDOUS WEATHER. FURTHER SOUTH...A STRONG
CAPPING INVERSION WILL LIMIT THE CONVECTIVE POTENTIAL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED FRIDAY THROUGH
SATURDAY AFTERNOON. THE PASSAGE OF A STRONG UPPER LEVEL STORM
SYSTEM COMBINED WITH A LOW PRESSURE SYSTEM NEAR THE TEXAS COAST
SHOULD PRODUCE WIDESPREAD RAIN WITH EMBEDDED THUNDERSTORMS ACROSS
SOUTHEAST TEXAS.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR ACTIVATION
THIS AFTERNOON.

GMZ330-335-160000-
GALVESTON BAY-MATAGORDA BAY-
1033 AM CST WED FEB 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

DENSE SEA FOG WILL LIMIT VISIBILITIES TO BELOW A MILD THROUGH THE
EARLY AFTERNOON. THE FOG SHOULD BEGIN TO ERODE LATER TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ214-238-160000-
CHAMBERS-GALVESTON-
1033 AM CST WED FEB 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS SOUTHEAST TEXAS THIS AFTERNOON WITH THE PASSAGE OF A COLD
FRONT AND AN UPPER LEVEL DISTURBANCE. SOME OF THESE STORMS COULD
BE STRONG TO SEVERE WITH VERY GUSTY WINDS...LARGE HAIL AND
LOCALLY HEAVY RAINFALL. EVEN AN ISOLATED TORNADO WILL BE POSSIBLE
THIS AFTERNOON. AREAS NORTH OF A COLUMBUS TO GALVESTON LINE HAVE
THE GREATEST POTENTIAL FOR HAZARDOUS WEATHER. FURTHER SOUTH...A STRONG
CAPPING INVERSION WILL LIMIT THE CONVECTIVE POTENTIAL.

ALONG THE COAST...DENSE SEA FOG WILL CONTINUE TO REDUCE VISIBILITY
TO AROUND A QUARTER MILE ON THE BARRIER ISLANDS OF GALVESTON
COUNTY. A DENSE FOG ADVISORY IS IN EFFECT THROUGH NOON FOR COASTAL
GALVESTON AND CHAMBERS COUNTIES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED FRIDAY THROUGH
SATURDAY AFTERNOON. THE PASSAGE OF A STRONG UPPER LEVEL STORM
SYSTEM COMBINED WITH A LOW PRESSURE SYSTEM NEAR THE TEXAS COAST
SHOULD PRODUCE WIDESPREAD RAIN WITH EMBEDDED THUNDERSTORMS ACROSS
SOUTHEAST TEXAS.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR ACTIVATION
THIS AFTERNOON.

In the hours before

Special weather statement, Feb 15, 11:51 AM CST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1151 AM CST WED FEB 15 2012

TXZ164-178-179-151845-
POLK-SAN JANCINTO-TRINITY-
1151 AM CST WED FEB 15 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 1139 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHWESTERN SAN JACINTO COUNTY...MOVING
NORTHEAST AT 35 MPH.

PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...POINT BLANK AND
ONALASKA.

AVOID TALL OUTDOOR OBJECTS THAT CAN ATTRACT LIGHTNING. IF YOU ARE
OUTDOORS AND HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.  SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THIS STORM HAS PASSED.

LAT...LON 3071 9524 3078 9534 3083 9533 3129 9489
      3129 9488 3126 9489 3124 9486 3116 9485
      3111 9475 3111 9471 3108 9461
TIME...MOT...LOC 1751Z 228DEG 32KT 3085 9516
Special weather statement, Feb 15, 12:22 PM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1222 PM CST WED FEB 15 2012

TXZ177-178-151900-
SAN JANCINTO-WALKER-
1222 PM CST WED FEB 15 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 1214 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHEASTERN WALKER COUNTY...MOVING
NORTHEAST AT 30 MPH. WIND SPEEDS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM ALONG WITH SMALL HAIL AND FREQUENT LIGHTNING.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...COLDSPRING AND POINT
BLANK.

GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. AVOID TALL OUTDOOR OBJECTS THAT CAN ATTRACT LIGHTNING.
IF YOU ARE OUTDOORS AND HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.  SEEK SHELTER IN A STURDY STRUCTURE OR
NON-CONVERTIBLE AUTOMOBILE UNTIL THIS STORM HAS PASSED.

LAT...LON 3051 9541 3051 9546 3059 9550 3078 9514
      3071 9515 3069 9511 3066 9511 3067 9508
      3057 9503
TIME...MOT...LOC 1820Z 247DEG 27KT 3057 9538
Special weather statement, Feb 15, 12:31 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1231 PM CST WED FEB 15 2012

TXZ179-151930-
POLK-
1231 PM CST WED FEB 15 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 1226 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTH CENTRAL POLK COUNTY...MOVING NORTHEAST
AT 35 MPH.

NICKEL SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM. A SECOND STORM SOUTH OF
LIVINGSTON IS CAPABLE OF PRODUCING UP TO PENNY SIZED HAIL.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...CORRIGAN.

AVOID TALL OUTDOOR OBJECTS THAT CAN ATTRACT LIGHTNING. IF YOU ARE
OUTDOORS AND HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.  SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THIS STORM HAS PASSED.

LAT...LON 3092 9480 3105 9493 3115 9484 3114 9480
      3111 9475 3111 9471 3109 9467 3110 9465
      3109 9462 3107 9460
TIME...MOT...LOC 1831Z 226DEG 30KT 3106 9478
Local storm report, Feb 15, 1:26 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
126 PM CST WED FEB 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1227 PM     HAIL             7 S LIVINGSTON          30.61N 94.94W
02/15/2012  E0.25 INCH       POLK               TX   TRAINED SPOTTER

            PEA SIZED HAIL ALONG FM 146...6 TO 8 MILES SOUTH OF
            LIVINGSTON.

1235 PM     FLASH FLOOD      30 NE HUNTSVILLE        31.02N 95.19W
02/15/2012                   TRINITY            TX   TRAINED SPOTTER

            ROAD FLOODING ON HIGHWAY 3152...JUST EAST OF LAKE
            LIVINGSTON.

1237 PM     FLASH FLOOD      HUNTSVILLE              30.71N 95.55W
02/15/2012                   WALKER             TX   LAW ENFORCEMENT

            SEVERAL ROADS IN HUNTSVILLE CLOSED DUE TO HIGH
            WATER...WITH CARS STALLED OUT. SOME ROADS REPORTED CLOSED
            WERE 11TH STREET AT AVENUE G...NORMAL PARK...HIGHWAY
            30...HIGHWAY 75 SOUTH BOUND.

&&

DHELVY

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 8:45 AM CSTDense Fog AdvisoryHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more75 min
Feb 15, 9:05 AM CSTMarine Dense Fog AdvisoryHGX3 hr
Feb 15, 11:12 AM CSTAreal Flood AdvisoryHGXGrimes, Montgomery, Walker, Washington3 hr
Feb 15, 11:16 AM CSTSevere Thunderstorm WarningHGXPolk, San Jacinto, Trinity, Walker44 min
Feb 15, 11:51 AM CSTSpecial Weather StatementHGXTrinity54 min
Feb 15, 12:09 PM CSTAreal Flood AdvisoryHGXSan Jacinto, Walker3 hr
Feb 15, 12:22 PM CSTSpecial Weather StatementHGXSan Jacinto38 min
Feb 15, 12:31 PM CSTSpecial Weather StatementHGXAngelina59 min
Feb 15, 12:47 PM CSTAreal Flood AdvisoryHGXPolk, San Jacinto, Trinity118 min
Feb 15, 12:51 PM CSTMarine Dense Fog AdvisoryHGX14 hr
Feb 15, 12:59 PM CSTFlash Flood WarningHGXPolk, San Jacinto, Trinity2 hr

Nearby

Flash Flood Warnings in Texas, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.